MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG EVIA DR-T; PACEMAKER

BIOTRONIK SE & CO. KG EVIA DR-T; PACEMAKER
Model Number 359529
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
This device hit eri on sept 3 2021 but in may was at about 50 percent.No adverse patient events were reported.Should additional information be received, this file will be updated.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is therefore only based on the returned device data as well as the inspection of the quality documents associated with the manufacture of this particular device.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing.The returned device data were inspected.During the inspection the clinical observation could be confirmed.Further analysis revealed an unexpected battery behavior, which led to the clinical observation.Based on the data available for analysis the root cause for that behavior was not determinable and can only be clarified by an analysis of the device itself.However, it cannot be excluded that this occurrence resulted from a defective component, which may compromise the ability of the device to deliver therapy.Biotronik has informed the health care professional about this analysis result, who decides, based on the patients individual circumstances and medical judgment, if the device will be exchanged.Should further relevant information or the device itself become available, this investigation will be updated and you will be informed accordingly.
 
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon receipt, the pacemaker was subjected to an electrical analysis.A device interrogation showed a warning indicating an invalid memory content and the eri battery status.The devices memory was investigated documenting an unexpected battery behavior.The ability of the device to deliver therapies was verified revealing that no anti-bradycardia therapy functionality was present.Therefore, the pacemaker was opened to inspect the inner assembly.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage showed a depleted battery.The electronic module was attached to an external power supply to test the functionality of the electronic module.Thereby, the electrical parameters, particularly the current consumption of the electronic module were found to be normal and as expected.The ability of the electronic module to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.Next, an external battery was attached instead of the external power supply and a long-term functionality test was performed at an ambient temperature of 37c.The test revealed no anomalies, especially the current consumption was normal and as expected.There was no indication of a device malfunction.Therefore, the battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.The voltage measurement confirmed a depleted battery.Next, the battery was opened to inspect the individual components of the battery.These were as expected in accordance to the battery state of charge.There was no indication of a battery failure.In conclusion, the clinical observation could be confirmed.However, despite a thorough analysis of the pacemaker no conclusion can be drawn regarding the root cause.

Brand Name
EVIA DR-T
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13177710
Report Number1028232-2022-00057
Device Sequence Number4620407
Product Code NVZ
UDI-Device Identifier04035479101312
UDI-Public04035479101312
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2013
Device Model Number359529
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown